Addiction: Substance Abuse Community
Fiorinal w/ codeine addict needs help!
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Fiorinal w/ codeine addict needs help!

My mom has been addicted to  fiorinal with codeine for over 20 years now. in addition to that she has been, at the same time, taking xanax, percocet, valium, and soma's. she was taking upwards of 30+ fiorinal daily at one point but has gone down to about 6-10 a day right now, but still mixing with the other benzo's. she recently tried to get off them and had the withdrawal seizures. i know she has to taper off but she is under medical watch right now for her low blood pressure and we are looking at where she can detox or what to do because it is causing all these other health issues. not to mention she has an eating disorder(anorexia) and she has abused her thyroid med too, in order to lose weight she was taking more than 2 a day. she is also on keppra right now 2 daily so she doesnt have seizures as well as potassium pills and water pills. i was curious if there's any advice because we cannot seem to find someone who can help with all the issues at once. i appreciate your time.


This discussion is related to fiorinal withdrawal .
Related Discussions
2 Comments Post a Comment
Blank
Avatar_m_tn
I'm not that well known with this, however, how you covered the basics, tell the doctor? tell other family members? does she have the support there? is she aware of her problem and wants to stop? it also seems she has some other issues as well. get a counseler, or phycologist someone she can talk to and get professional help. I hope this helps and I'm sure more people that maybe fermilliar with these situations will chime in. God bless  
Blank
1135275_tn?1326582465
if she has a history of seizures with detox, perhaps you should speak with a doctor about switching to a long acting barbiturate like phenobarbital to withdrawal. i would try to find a detox center that has experience with barbiturates...this might be very hard to find these days. often a person is tapered on butalbital, but in this case it might actually be safer to use a longer acting barbiturate.

i don't think any single doctor can be an expert in all the things she needs...a primary care physician should be 'directing' all this though. i would also recommend discussing with the doctor slowly switching from fiorinal with codeine to fiorinal without codeine......say for example she's taking 10 per day, well one day replace one with fiorinal plain and the next day replace 2 doses with the plain and so on. usually codeine doesn't need a taper, but i think it might be better if she has a history of seizures.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
10 hrs ago by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Addiction Answerers
480448_tn?1397235344
Blank
nursegirl6572
PA
4113881_tn?1390588112
Blank
ActingBrandNew
Torrance, CA
2083449_tn?1381358308
Blank
Sonrissa
NV
3092482_tn?1383176848
Blank
weaver71
CA
271792_tn?1334983257
Blank
IBKleen
Cumberland Plateau, TN
1970885_tn?1385151576
Blank
kyle505
Sacramento, CA